MAUDE Adverse Event Report: ORGANOGENESIS INC. PURAPLY ANTIMICROBIAL WOUND MATRIX

ORGANOGENESIS INC. PURAPLY ANTIMICROBIAL WOUND MATRIX
Model Number 515-014
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 04/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although this event has been assessed by the treating clinician and organogenesis as probably unrelated to the use of puraply am, organogenesis has decided to submit this mdr as a conservative measure due to the moderate severity of the infection which resulted in hospitalization and intervention with iv antibiotics.This event did not result in death and was not life threatening.The event is resolved and no permanent damage to body structure or permanent impairment of function has occured as a result of the infection.
 
Event or Problem Description
On (b)(6) 2018, (b)(6) year old patient, (b)(6), received application of puraply am on left lower extremity for chronic venous ulceration that has been present since (b)(6) 2017.The patient was debrided as usual and the wound bed was 85% fibrinous slough and 15% granulation tissue.Puraply am was applied and covered with adherent dressing, gauze and compression wrap.On (b)(6) 2018, the patient went to the emergency room on his own accord due to symptoms of fevers and chills and was admitted for a left lower extremity cellulitis with increased redness and swelling.The patient was treated by an infectious disease specialist with iv antibiotics (vancomycin and zosyn) and local dressings consisting of nonadherent and compression and was discharged on (b)(6) 2018 on oral antibiotics (unknown name).No surgical intervention was required.The patient followed up at the wound care center on (b)(6) 2018 with improvements in the wound bed with 40% granular tissue and 60% fibrinous slough.There was no "deteriation" of the ulceration and the symptoms of cellulitis had resolved.

Brand Name
PURAPLY ANTIMICROBIAL WOUND MATRIX
Common Device Name
PURAPLY ANTIMICROBIAL WOUND MATRIX
Manufacturer (Section D)
ORGANOGENESIS INC.
150 dan road
canton MA 02021
MDR Report Key7692101
Report Number1221816-2018-00003
Device Sequence Number2771437
Product Code FRO
UDI-Device Identifier00618474000084
UDI-Public(01)00618474000084(10)AM171211.1.2.D(17)2019-10-20
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051647
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/20/2019
Device Model Number515-014
Device Lot NumberAM171211.1.2.D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2018
Initial Report FDA Received Date07/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age86 YR